Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What I have to do to lower my cholesterol except of proper diet and medication?

How can I lower my cholesterol? Please read on to see what I'm already doing.?
I was on lipitor and can no longer take it. I take flaxseed 1000 mg 2x a day, and fish oil, I'm eating oatmeal with cinnamon every morning, soup with almost no cholesterol for lunch, almonds in between, tons of fruit and vegies, usually chicken or fish. I'm giving up cheese and tortilla chips (my one indulgence), I lost 45 pounds. I walk 3-4 times a week. The minute I went off the lipitor it skyrocketed. What else can I do?
Tue, 15 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,  
Medical Topics
  User's Response
's  Response
Please read something that is not put out by the drug companies. Cholesterol is not the evil that they want you to believe. Eating dietary cholesterol has no effect on blood levels. cholesterol is not the cause of heart disease. The drugs have no effect on women or men over 50. Low cholesterol is more deadly than high cholesterol. People on the Atkins diet, have improved lipid profiles. Have you had your testosterone levels checked? How is your memory? How often do you take pain meds, like Motrin? Any sleep issues? Stomach issues? Any tendinitis? Any depression? Did you know that eating low carb will lower your triglycerides, almost overnight? What, your doctor did not tell you that? Didn't he have to study the Krebs cycle? Ask him if he remembers the different branches of the mevalonate pathway. Pharmacist who's life was almost ruined by Lipitor
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Are there any cholesterol lowering drugs that are not dangerous? I tried Lipitor, but had incredible aches and pains almost immediately. I really don t want to take medication, but the doctor I went to said it was urgent that I take it. I have high cholesterol and am overweight by about 75 pounds. My HDL is 50, LDL 188, Triglycerides 382. I also have a family history of heart disease. I am otherwise perfectly healthy, except for migraines (which have decreased over the years). I want to try to reduce my cholesterol by diet and exercise if possible, but the doctor that I went to said she would not allow that. I told her I wanted to do some research before I got on a medication that could cause me to be in pain every day. She said that she does not deal with diet issues - and she declined me as a patient after that conversation. She didn t expect me to take a liver test, and I thought that was a requirement before you take Lipitor. Is that true? I really want to find a doctor in the Little Rock area that focuses on healthy eating and exercise - which I am determined to do! I quit smoking two months ago and when I realized how wonderful I felt after quitting, I determined then and there to lose weight and start a healthier life. I found out just last week that I have high cholesterol when I did a wellness exam for my employment. What do I do?

doctor1 MD

Hello Doctor, I am male, 43 years old, 181 cm, 80 kg, from India. I have had varying cholesterol levels (very high risk 350+, to normal to 200+ high bad and low good) in the last 2 years depending on the medicine I have been taking. I was advised to have Fibator 10 mg and later 5 mg. After over an year and a half I happened read about its side effects - the visible ones for me were rashes and boils on my posterior and sever urinary infection about 10 months ago - and so changed my doctor. My new doc prescribed me Rozavel F 5, I have been using it for the last month and a half, but the rashes with severe itching refuse to go away and this now has a new side effect - wind. What should I do now? Change the doctor again, change the medicine or just try and reduce my cholesterol level with diet and exercise only?

doctor1 MD

sir, i had check up my live, found fatty liver, by lapid profile est,cholesterol - is 243, HD Choloestrol - 30, triglycerides -serum - 220, ldl cholesterol - 150, please suggest any tablet and any other method o reduce and get health liver. nabin agrawak, email- sridadimaa2gmail.com

Recent questions on  Ezetimibe/simvastatin

doctor1 MD

My husband takes Vytorin and has for years. Now his total cholesterol is 106 and is bad is 35. His Dr. says don t stop taking the medicine. I have researched and I think Vytorin is dangerous medicine especially when it s not needed anymore. I understand that stopping abruptly isn t a good idea but should I be worried if he does it slowly? Like one ever other day for a couple weeks and then may every 3 days an so on.

doctor1 MD

Hi Dr Oana, I have had a stale blood (reddish brown) discharge for over ten years - both breasts. I am 47 years old, had cervical cancer at 31; current health issues: angina, coronary artery disease, fibromyalgia, high cholesterol not sufficiently controlled with medication (Lipitor for many years and now on Vytorin). I have just noticed the discharge (left breast) has changed to black from one duct, dark green from 3 others. The R breast is still a normal milky discharge. I have saw a specialist 1 year ago who did no tests but said to come back in 2 years. I have never had a biopsy or sample of the discharge examined - should I request my GP organise a needle biopsy (was sent to have one via ultrasound but they decided at the appointment not to do it for some reason. Kind regards, and thank your for assisting, Caroline Todd

doctor1 MD

My wife was take Vytorin 10/20 mg for here cholesterol for 3 years and it has not helped very much. She seen the doctor again and was given NIACIN SR (NIASPAN) 500 mg. My wife is worried about the increase in mg from 10/20 - 500. Is there a serious health concern about the increase?

doctor1 MD

I have a red rash on my chest just below my neck. It is bright red, kind of like when I use to take Niaspan and would have some red flushing. It started about three weeks ago. They changed my cholesterol a few months ago to Zocor. Could I be having a reaction to the meds. I had been taking Vytorin so I don t think it s the Zocor but I don t know.

doctor1 MD

I have be diagnosed with Type II diabetes - i am 66 yoa - 5'11" 179 pounds - no history of Diabetes in my family. I walk 3 to 5 miles 5 days a week - am prescribed - Tekturna 300 MG for High BP, have been on various Statins for 35 years starting...

doctor1 MD

Hello, I am a 51 year old male, 6' 1" 265 lbs (280 lbs at the time of my blood test , two weeks ago) I have had a blood test with the elevated ALT and AST. I have been a moderate drinker in the past. My ALT is 204 and my AST is 72. I am taking...

doctor1 MD

After blood work my doctor advised me my blood sugar was borderline diabetic. I've been experiencing severe leg cramps at night at night enough to wake me from deep sleep. Sometimes it's my right calve or my left, other times its my thighs I wake...